A characteristic method for porous medium flow

Mohamed Al-Lawatia, Kaixin Wang, Aleksey S. Telyakovskiy, Hong Wang*

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

5 Citations (Scopus)


We present an efficient and accurate characteristic method for the solution of the unsteady-state advection-diffusion transport equations, which arise in the mathematical models for flow and transport processes in porous media. The advantages of this method include symmetrising the governing transport equation, treating boundary conditions naturally in the formulation, and conserving mass. Moreover, because of the Lagrangian nature of the algorithm used, the method generates accurate numerical solutions even when large time steps and coarse spatial grids are used in the simulation. Numerical experiments are presented to illustrate the performance of the method.

Original languageEnglish
Pages (from-to)467-479
Number of pages13
JournalInternational Journal of Computing Science and Mathematics
Issue number2-4
Publication statusPublished - 2007


  • ELM
  • Eulerian-Lagrangian methods
  • characteristic methods
  • compositional flow models
  • porous medium flow

ASJC Scopus subject areas

  • Theoretical Computer Science
  • Computational Mathematics
  • Computational Theory and Mathematics
  • Applied Mathematics


Dive into the research topics of 'A characteristic method for porous medium flow'. Together they form a unique fingerprint.

Cite this